I am newly diagnosed with IBS. I have general anxiety problems and my doctor prescribed me with Lexapro to subside the anxiety. Does anyone have experience with this? I'm terribly afraid of bad side effects and no results. Thanks...
I suggest you try it. I had good results with lexapro although I did have side effects and had to discontinue it. I almost would rather put up with the side effects because it really helped. I am IBS C&D. Also have some anxiety issues.Good Luck,Joyce
Same symptoms here. I tried Lexapro for a month, it was excellent, but I didn't want to be "hooked on a drug" so I stopped taking it. The symptoms (both anxiety & IBS) came back. Is there anything else I can do without taking medication? Why is IBS related to anxiety? I am very new to this whole thing and was just diagnosed with both 2 months ago. Thanks!
Lexapro is not addictive, although you just can't stop taking it. Your body gets used to it and you need to wean off of it when you stop it. It's not something you are "hooked on".spookywitch2000 If it made you feel better, then why not continue with that treatment. I would do anything to feel better.Good Luck jkb27.Lexapro is supposed to have fewer side effects then all the other SSRI's. There are a lot of others on this board who take Lexapro with good results.Take Care,Joyce
My daughter has OCD (an anxiety related disorder) and is on lexapro and is doing very well on it. If it makes you feel better then why not take it? If I could tolerate SSRI's I would take them in a heartbeat for depression and/or anxiety.
I see a well respected psychiatrist in Texas, and she told me that Lexapro is one of the mildest medications. In general, I don't believe that you can become addicted to SSRI's. When I went off Lexapro, I asked the psychiatrist how I should go about stopping it, and she said, "With Lexapro, you just quit taking it." So, you really don't even have to wean off it. I know that with Paxil, you have to taper off the dosage or you would get dizzy, but I just stopped taking Lexapro, and I was fine.
I started taking Lexapro about a month and a half ago. I have panic disorder, as well as my fair share of generalized anxiety and social anxiety. I've got IBSD. I took Paxil for about two years, and it helped me a whole lot, but it made me sleepy and fat -- I gott off of it because I didn't want to be reliant on a medicine. My psychologist convinced me to try Lexapro and I've had NO side effects -- except maybe a little bit of excess energy for the first few days (the better to clean my house with!) It's helped a good deal, though I'm still not totally certain I'm getting as much out of it as I would like to get -- but I am MUCH better than I was. I'm not a big fan of medications at all -- but my psychologist is right -- we are genetically pre-disposed to problems like IBS and Anxiety -- just like someone who is diabetic or has high cholesteral. If we had those things -- we would take medication to extend our lives. With IBS and anxiety -- we take medication to IMPROVE our lives. There's no shame in that. Good luck with Lexapro.
I started Lexapro last August, anti-medicine, no success in past due to severe side effects, and the only side effect is I went from 15 pounds underweight because eating hurt to eating solid foods and a normal weight. I still have upsets but nothing like before. Was it the lexapro or have i got better at managing ibs? both i think. i am still anxious, but less so and less obsessive. being less stressed all the time extends one's life, i think! lately i got very anxious and angry and my doc wants me to up the lexapro. so far i have and it is not a miracle--it does not solve the meaning of life and take away loneliness. once i learn new coping mechanisms, and my brain gets its chemicals in balance, i wonder if i can quit it. my doc said i would need to be symptom-free for at least six months. so you may not need it for life--just a short time to give you the focus and strength to work on changing your thinking. let me know how it goes, meesh
Hi. My wife has "IBS", she recently weaned herself off lexapro, and seems to be getting attacks more often now, so with my prodding she then went back on it. What dose do y'all take? she was fine taking 10 mg ~ 1 year ago-fine for 6 months, then attacks started up again, THEN she decided to wean herself (did not want to take drugs). I am wondering if she went up HIGHER would it help her? she did take a new job on last year so maybe thats why it has been bad this year (1-3 times a week...severe cramping she sweats and has to sit in the bathtub to cool off...she says then after she goes (usually very loose)she then is incapacitated for a day, says it feels like s/o is stepping on her stomach below sternum-anyone else have this? anyone have suggestions for a husband who wishes he could trade places with her so she can be happy?
My daughter takes 20mg/day of Lexapro although it is for OCD not IBS. I would trade places with my daughter in a heartbeat so she wouldn't have to deal with OCD which will probably be a lifelong affliction. We all have our crosses to bear and my focus is to help my daughter help herself. Maybe your wife might be agreeable to counseling? Sometimes we don't know how we effect those closest to us. I think it is admirable that you are so concerned about your wife but she also must learn to help herself. I also take alot of meds and I don't like doing it but without them I'd be impossible to live with. Good luck. Tiss
i take 10 mg, and it has helped with many things. i haven't noticed any side effects. my roommate thinks she has gained weight but she takes 20 mg and alot of other meds, so i don't know if it's the lexapro.
1 - 13 of 13 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Irritable Bowel Syndrome and Digestive Health Support Forum
A forum community dedicated to Irritable Bowel Syndrome and Digestive Health Support. Come join the discussion about treatment, diet, health, lifestyles, spirituality, medication, research, recovery, and more!